Alert archive / Mississippi / Flash Flood Warnings in 2001
Flash Flood Warning 43, NWS New Orleans, LA
NWS New Orleans, LA issued this flash flood warning at Oct 13, 2001, 3:30 PM CDT for Hancock County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 13, 2001, 3:30 PM CDT (20:30 UTC)
- Expired
- Oct 13, 2001, 5:30 PM CDT
- In force
- 2 hr
- Issued by
- NWS New Orleans, LA
- Area
- Whole counties
County Hancock County, MS
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.5 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1483 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 513 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 223 m²/s²
- 0-3 km storm-relative helicity
- 295 m²/s²
- Significant tornado parameter
- 1.8
- Supercell composite
- 9.9
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KLIX 132031 FFWNEW MSC045-132230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE NEW ORLEANS LA 330 PM CDT SAT OCT 13 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * FLASH FLOOD WARNING FOR... HANCOCK COUNTY IN SOUTHERN MISSISSIPPI THIS INCLUDES THE CITIES OF WAVELAND AND BAY ST. LOUIS * UNTIL 530 PM CDT * AT 325 PM CDT...WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE VERY HEAVY RAIN ASSOCIATED WITH A STRONG LINE OF THUNDERSTORMS OVER PRIMARILY THE SOUTHERN HALF OF HANCOCK COUNTY. IN ADDITION...NUMEROUS REPORTS OF WATER COVERING ROADWAYS HAVE BEEN RECEIVED. ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES IS POSSIBLE FOR THE NEXT 2 HOURS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROAD. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNED AREA MOVE TO HIGHER GROUND IMMEDIATELY.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before this flash flood warning went out at Oct 13, 4:20 AM CDT, 11 hours 10 minutes earlier.
Area forecast discussion, Oct 13, 4:20 AM CDT, 11 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA 420 AM CDT SAT OCT 13 2001 CORRECTED TO ADDE FLASH FLOOD WATCH FOR SW MS AND INTERIOR SECTIONS OF SE LA FOR THIS AFTERNOON AND EARLY EVENING. A TYPICAL SPRING-LATE FALL SEVERE WEATHER/HEAVY RAIN EVENT IS SHAPING UP FOR THE LOWER MS VALLEY FOR MAINLY THIS AFTERNOON AND EVENING. A CLASSICAL SYNOPTIC HEAVY RAIN/SEVERE WEATHER EVENT CONTINUES TO UNFOLD OVER THE REGION AS AN UNSEASONABLY STRONG TROF ALOFT DIGS SSE INTO W TX EARLY THIS MORNING. THIS COLD..DEEP TROUGH ALOFT WILL GRADUALLY TURN EWD OVER TX TODAY AND THEN ACCELERATING NEWD TONIGHT. A 999 MB SURFACE LOW DEVELOPING IN S TX WILL BEGIN TO MOVE NEWD TOWARDS DAYBREAK. COMBINATION OF THESE STRONG DYNAMICS WILL CAUSE THE LOW LEVEL FLOW TO INCREASE FROM THE SOUTH WITH 850 MB WINDS REACHING 40 TO 50 KT BY AFTN OVER THE LOWER MS VALLEY. THIS REGION WILL ALSO BE IN THE RIGHT REAR QUADRANT OF A STRONG JET MAX. BREEZY CONDITIONS WILL PREVAIL AS THE SURFACE PRESSURE PATTERN TIGHTENS UP AHEAD OF THE FRONT. PWS WILL REACH NEAR 2 INCHES..K-INDICES 34 OR HIGHER AND L.I.S OF -4 TO -6. DIFFLUENCE WILL INCREASE ACROSS THE REGION AS THE TROF ALOFT BEGINS TO TURN EWD AND THEN NEWD. USING THESE PARAMETERS IN OUR QPF DECISION TREE YIELDS A GOOD POTENTIAL FOR SIGNFICANT TO EXCESSIVE RAINS OVER SW MS AND INTERIOR SECTIONS OF SE LA MAINLY THIS AFTERNOON AND EVENING. SOME MAX RAINS OF 5 INCHES OR MORE WILL BE LIKELY. SIGNIFICANT RAINS A FEW DAYS AGO SATURATED THE SOIL ESPECIALLY PORTIONS OF SW MS AND OVER AREAS FROM VICINITY OF BTR TO SLIDELL. A FLASH FLOOD WATCH WILL BE ISSUED WITH THE 430 AM ZONES FOR SW MS AND INTERIOR SECTIONS OF SE LA FOR MAINLY THIS AFTN AND EARLY EVENING. THERE WILL EXIST A MODERATE THREAT OF SEVERE STORMS IN ADDITION TO THE HEAVY RAINS. THE COLD FRONT ASSOCIATED WITH THE STRONG UPPER LEVEL TROUGH WILL APPROACH THE CWA BY MID-AFTERNOON AND MOVE EWD OVER THE ENTIRE AREA EARLY TONIGHT. COOLER AND DRIER AIR WILL SWEEP EWD OVER THE REGION IN THE WAKE OF THE FRONT. HIGH PRESSURE WILL BUILD SEWD OVER THE REGION EARLY NEXT WEEK WITH A DRY WEATHER PATTERN PREVAILING. MCB 80/58/74/50 +700 BTR 81/61/77/52 +500 MSY 84/64/76/58 +700 GPT 79/62/78/53 9800 .NEW...SMALL CRAFT ADZY KPQL TO ATCHAFALAYA RVR. LA...FLASH FLOOD WATCH INTERIOR SECTIONS OF SE LA FOR THIS AFTERNOON AND EARLY EVENING. MS...FLASH FLOOD WATCH SW MS THIS AFTERNOON AND EARLY EVENING. 05
In the hours before
Special weather statement, Oct 13, 2:35 PM CDT, 55 minutes before
LAZ034>038-046>050-056>060-065>067-MSZ068>070-132200- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW ORLEANS LA 235 PM CDT SAT OCT 13 2001 THE TORNADO WATCH IS NO LONGER IN EFFECT FOR SOUTHWEST MISSISSIPPI AND SOUTHEAST LOUISIANA ALONG AND WEST OF A LINE EXTENDING FROM MCCOMB MISSISSIPPI TO HOUMA LOUISIANA. THE LINE OF SEVERE THUNDERSTORMS HAS MOVED EAST OF THIS AREA. THE TORNADO WATCH CONTINUES FOR THE REMAINDER OF SOUTHEAST LOUISIANA AND FOR THE COASTAL MISSISSIPPI COUNTIES UNTIL 6 PM CDT.
The office that day
Everything else NWS New Orleans, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Amite, Pike | 62 min |
| Oct 13, 11:13 AM CDT | Severe Thunderstorm Warning | LIX | Walthall | 62 min |
| Oct 13, 11:35 AM CDT | Tornado Warning | LIX | Amite, Pike, Walthall | 25 min |
| Oct 13, 12:00 PM CDT | Severe Thunderstorm Warning | LIX | Pike, Walthall | 60 min |
| Oct 13, 12:49 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 56 min |
| Oct 13, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Pearl River | 66 min |
| Oct 13, 1:39 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 66 min |
| Oct 13, 2:45 PM CDT | Severe Thunderstorm Warning | LIX | Hancock, Harrison, Pearl River | 45 min |
| Oct 13, 4:15 PM CDT | Severe Thunderstorm Warning | LIX | Harrison | 60 min |
| Oct 13, 6:15 PM CDT | Severe Thunderstorm Warning | LIX | Harrison, Jackson | 60 min |
| Oct 13, 6:40 PM CDT | Tornado Warning | LIX | Jackson | 50 min |
Nearby
Flash Flood Warnings in Mississippi, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.